Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 182, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 15, 2016, 6:16 PM CDT for Briscoe County, Hall County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2016, 6:16 PM CDT (23:16 UTC)
- Expired
- Jun 15, 2016, 7:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Briscoe County, TX, Hall County, TX
The radar
The Amarillo radar (KAMA), 97 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 2635 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279
WUUS54 KLUB 152316
SVRLUB
TXC045-191-160015-
/O.NEW.KLUB.SV.W.0182.160615T2316Z-160616T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
616 PM CDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRISCOE COUNTY IN THE PANHANDLE OF TEXAS...
NORTHWESTERN HALL COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 715 PM CDT
* AT 614 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
SILVERTON... MOVING NORTHEAST AT 15 MPH. ANOTHER CLUSTER OF SEVERE
STORMS WAS LOCATED OVER NORTHEAST BRISCOE COUNTY INTO NORTHWEST
HALL COUNTY ALSO MOVING SLOWLY NORTHEASTWARD.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
SILVERTON...CAPROCK CANYON STATE PARK...BRICE AND LAKEVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3447 10077 3436 10130 3449 10145 3475 10133
3475 10066
TIME...MOT...LOC 2314Z 226DEG 12KT 3448 10131
HAIL...1.50IN
WIND...70MPH
$$
231 follow-up statement
658
WWUS54 KLUB 152346
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
646 PM CDT WED JUN 15 2016
TXC045-191-160015-
/O.CON.KLUB.SV.W.0182.000000T0000Z-160616T0015Z/
BRISCOE TX-HALL TX-
646 PM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR BRISCOE AND NORTHWESTERN HALL COUNTIES...
AT 643 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SILVERTON...
MOVING NORTHEAST AT 15 MPH. AN ADDITIONAL SEVERE THUNDERSTORM WAS
LOCATED ABOUT 7 MILES SOUTH OF BRICE MOVING SLOWLY NORTHEAST.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SILVERTON...CAPROCK CANYON STATE PARK...BRICE AND LAKEVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
A FLASH FLOOD WARNING IS IN EFFECT FOR NORTHEAST HALL COUNTY WHERE 2
TO 4 PLUS INCHES OF RAIN HAVE ALREADY FALLEN.
&&
LAT...LON 3447 10077 3436 10130 3449 10145 3475 10133
3475 10066
TIME...MOT...LOC 2343Z 226DEG 12KT 3453 10125
HAIL...1.25IN
WIND...70MPH
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:36 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 15, 3:36 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 336 PM CDT WED JUN 15 2016 .SHORT TERM... Temperatures at 3 pm are quite toasty across the forecast area. Observations from the West Texas Mesonet range from 94 degrees at Olton to 100 degrees at Turkey and several other sites. Although dewpoints have mixed down across the Caprock, we still have dewpoints loitering near 70 degrees in the Rolling Plains, and this is resulting in heat indices around 100 to 106. We do not expect the heat indices to reach 110 degrees in the Rolling Plains this afternoon (nor tomorrow afternoon) which would trigger a Heat Advisory, but nonetheless the air is certainly hot and muggy enough for us to recommend the standard heat precautions regarding not leaving pets in vehicles, drinking plenty of water, wearing sunscreen, etc. Regional radar and satellite imagery shows storms developing across the higher terrain of New Mexico and the Trans-Pecos region, extending into southeast New Mexico. Closer to home, high-based cumulus are forming in the deeply-mixed air mass on the Caprock. The latest guidance is still indicating isolated to scattered t-storm development within the next 2-3 hours across eastern New Mexico and the western South Plains, and some of the guidance like the TTU-WRF is now more aggressive with the northward and eastward extent of development. The activity will have limited CAPE to work with initially, but as it slowly progresses eastward it may be able to tap into the higher CAPE environment across the central and southern South Plains, leading to stronger storms and a greater severe threat. Severe wind gusts remain the primary concern, but there could be a window for large hail as well. Some of the high-res guidance indicates that storms may congeal into a small cluster this evening somewhere across the central or southern South Plains. If this cluster develops, it is possible it could linger a bit past 06 UTC so we have added an isolated mention for some of the area. For Thursday, upper ridging over the region may receive a small dent as a weak shortwave swings across the southern Rockies. Temps are expected to be similar to today, with highs mainly in the upper 90s to 102 or so. Forecast soundings show that these temps will be warm enough to erode the cap, such that convergence along a surface trough extending from southeast New Mexico northeast into the Texas Panhandle may be sufficient for some isolated t-storm development - and we've added a mention to the forecast. Coverage and overall intensity of the storms will likely be lower than today, but instability should still be adequate for some stronger cells. .LONG TERM... Big story in the long-term remains the heat continuing to build a degree or two each day through the weekend. 1000-500hPA thicknesses will continue to build as the ridge strengthens through Saturday. We will continue to watch how temperatures respond/recover in the morning hours as well as heat indices in the afternoon, especially for the Rolling Plains, to see if a heat advisory will be needed. For now, lower dewpoints/RH values should keep the heat indices in the Rolling Plains below 110 degrees F but we will have to watch the West Texas Mesonet stations across that part of the forecast area to see what happens. Temperatures may cool off just a tad for Sunday and Monday as the center of the ridge shifts to the north and west of the area, lowering heights and thickness values just a bit. Temperatures may try to warm again by the very end of this forecast package as the ridge starts to slide southward towards the area once again. The ECMWF continues to try and develop afternoon/evening convection across the area each day through the forecast but subsidence under the ridge, lower surface dewpoints, and a lack of any boundary to help force storms to develop mean a dry forecast will continue through the extended. Jordan && .LUB Watches/Warnings/Advisories... None. && 33/14
Hazardous weather outlook, Jun 15, 11:46 AM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1146 AM CDT WED JUN 15 2016 TXZ021>044-161700- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1146 AM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING...WITH ACTIVITY MORE LIKELY ACROSS THE SOUTHERN AND CENTRAL SOUTH PLAINS. THE OVERALL SEVERE THREAT WILL BE LOW, BUT A FEW STRONGER STORMS MAY PRODUCE LARGE HAIL TO GOLF BALL SIZE AND SEVERE WIND GUSTS TO NEAR 65 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON AND EVENING...MAINLY TO THE WEST OF INTERSTATE 27 AND HIGHWAY 87. THERE IS A SMALL THREAT OF SEVERE WEATHER WITH ANY STORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING IN THE SOUTHERN AND EASTERN ROLLING PLAINS.
In the hours before
Special weather statement, Jun 15, 3:41 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 341 PM CDT WED JUN 15 2016 TXZ025-026-031-032-037-038-043-044-160000- HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...CHILDRESS...MATADOR... ROARING SPRINGS...PADUCAH...HACKBERRY...SPUR...DICKENS...DUMONT... FINNEY...GROW...GUTHRIE...JAYTON...ASPERMONT 341 PM CDT WED JUN 15 2016 ...HOT TEMPERATURE AND HIGH HUMIDITIES ARE BRINGING SULTRY CONDITIONS TO THE ROLLING PLAINS THIS AFTERNOON... TEMPERATURES NEAR 100 DEGREES COMBINING WITH HIGH MOISTURE LEVELS WILL RESULT IN HEAT INDEX VALUES BETWEEN 100 AND 110 DEGREES THROUGH ABOUT 7 PM THIS EVENING. THIS HEAT WILL PUT STRESS ON PEOPLE AND ANIMALS, ESPECIALLY WHEN IN THE SUN. TAKE PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE, INCLUDING DRINKING PLENTY OF WATER AND TAKING MORE FREQUENT BREAKS. BE SURE NOT TO LEAVE YOUNG CHILDREN OR PETS IN PARKED VEHICLES AS TEMPERATURES CAN QUICKLY BECOME DANGEROUS.
Special weather statement, Jun 15, 4:25 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 425 PM CDT WED JUN 15 2016 TXZ025-152200- HALL TX- 425 PM CDT WED JUN 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HALL COUNTY UNTIL 500 PM CDT... AT 423 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF TURKEY...MOVING EAST AT 5 MPH. NICKEL SIZE HAIL...VERY HEAVY RAIN AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAKEVIEW AND PLASKA COMMUNITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3443 10059 3434 10095 3475 10094 3475 10060 TIME...MOT...LOC 2123Z 257DEG 5KT 3455 10083 23
Local storm report, Jun 15, 5:21 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
521 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 6 S LAKEVIEW 34.59N 100.70W
06/15/2016 E0.50 INCH HALL TX STORM CHASER
ALSO OBSERVED A LOOSELY ORGANIZED WALL CLOUD AT THE
TIME OF THE REPORT.
&&
EVENT NUMBER LUB1600235
GDSLocal storm report, Jun 15, 5:58 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
558 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 5 S LEVELLAND 33.51N 102.36W
06/15/2016 E0.25 INCH HOCKLEY TX POLICE DEPT
WIND GUSTS 40-45 MPH WITH PEA SIZED HAIL ABOUT 5 MI S
OF LEVELLAND.
&&
EVENT NUMBER LUB1600236
SCOBBLocal storm report, Jun 15, 6:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
615 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL LEVELLAND 33.58N 102.36W
06/15/2016 E0.50 INCH HOCKLEY TX EMERGENCY MNGR
HAIL FROM PEA SIZE TO MARBLE SIZE FROM CITY LIMITS TO 5
MILES SOUTH OF TOWN. SPOTTERS ALSO REPORTED WIND GUSTS
50-55 MPH MOVING THROUGH TOWN.
&&
EVENT NUMBER LUB1600237
SCOBBSpecial weather statement, Jun 15, 6:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 616 PM CDT WED JUN 15 2016 TXZ034-160000- HOCKLEY TX- 616 PM CDT WED JUN 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY COUNTY UNTIL 700 PM CDT... AT 615 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR SMYER TO NEAR LEVELLAND TO NEAR SUNDOWN...ALL MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LEVELLAND...SUNDOWN...WHITHARRAL...SMYER...ROPESVILLE AND OPDYKE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3380 10209 3339 10208 3339 10259 3376 10261 TIME...MOT...LOC 2315Z 240DEG 27KT 3360 10231 07
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:06 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 39 min |
| Jun 14, 7:20 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 25 min |
| Jun 14, 7:39 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 51 min |
| Jun 14, 8:21 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 54 min |
| Jun 14, 9:13 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 32 min |
| Jun 15, 4:25 PM CDT | Special Weather Statement | LUB | Hall | 35 min |
| Jun 15, 4:33 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 57 min |
| Jun 15, 4:49 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 56 min |
| Jun 15, 5:00 PM CDT | Areal Flood Advisory | LUB | Hall | 2 hr |
| Jun 15, 5:18 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 27 min |
| Jun 15, 5:29 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 61 min |
| Jun 15, 5:43 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 32 min |
| Jun 15, 6:16 PM CDT | Special Weather Statement | LUB | Hockley | 44 min |
| Jun 15, 6:25 PM CDT | Flash Flood Warning | LUB | Hall | 2 hr |
| Jun 15, 6:47 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lubbock | 28 min |
| Jun 15, 6:51 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.